Seroquel

View previous topic View next topic Go down

Seroquel

Post by kathchris on Sun Apr 25, 2010 11:22 pm

Is there others out there that are taking this drug?I would love to here your stories Good and bad.

I have been taking 25 mg at night and are know coping with my day to day life.My body didnt react to The antidepresant I was put on but has reacted very well to this.

I was told by the pschc Docter and therapist this was a safe drug and it wasnt known to cause dependancy like some of the anti depresants.I have been on it nearly 5 months.I arent eating any more,and am geting some good sleeps.I have tried to wean myself of and am a mess.I go back to my days when i was first put on this drug very emotional,sore stomach and not able to cope very well.The reason I am trying to wean of was that from the revues of others the side effects happen later on- ie the longer you take this drug the more likely you are to have side effects.And this worries me.[i] know my life is better while I am on it but I dont want the effects.

Please let me know your stories.I am feeling worried.

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Seroquel

Post by bright spark on Mon Apr 26, 2010 12:15 am

Hi I'm on 25mg a night and have been on them for a few years now,they help me sleep and if I miss one I'm a wake most of the night.I want to get off them to but am worried about the effects of coming off.My appetite had increased and so has my waistline.I have tried taking one every second night,but that second night I don't sleep,so maybe I thought I might try half a tab a night and see how I go.They have been a life saver at times,but my aim is to be medication free .I have been medicated approx 7yrs,with several medication and the combination at the moment has been the most affective so far.I know that I to have worried ,its the unknown that scares me!!take care
avatar
bright spark

Number of posts : 12
Location : christchurch
Registration date : 2010-03-26

Back to top Go down

Re: Seroquel

Post by kathchris on Mon Apr 26, 2010 12:40 am

bright spark thanks so much for your reply.I have tried coming of them but they are realy hard to break.I thought I would take just abit of at a time so say 3/4 of a tab then 1/2 a tablet etc.This way it wasnt so hard I still reacted but its the mood swings I cant handle at the moment or the nausous tummy.

Thanks for your thoughts.

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Seroquel

Post by .imstillstanding. on Sun May 16, 2010 11:22 am

I would love to get off this. I take 300 at night for sleep, if I stay away for the night and forget to take my pills I get no sleep at all. I do feel more hungry, I guess that could be related to this. I worry more about the potential side effects of taking an anti psychotic...TD etc....I dont know how likely that is from this drug or this dose but all the same I would really love to get off it....I feel really sedated the next day and find it soooo hard to wake up, get out of bed and get going for the day. But if i dont take it i get no sleep and cant get up either.....no win situation really!

.imstillstanding.

Number of posts : 44
Location : NZ
Registration date : 2010-03-29

Back to top Go down

Re: Seroquel

Post by Folly on Sun May 16, 2010 1:06 pm

At first when I started taking this I was on 25mg a day and it was brilliant, I felt better than I had felt in so long, my life felt worth living again. After a short while that wore off and the dose was upped and upped and upped until I was taking 700mg a day. Each time the dose was increased I felt better but not for long. Eventually I was so sick of the side effects and still feeling crap (gained 40kg, felt like a zombie, couldn't miss one dose without feeling like I was dying) I tried coming off it cold turkey,tried cutting down quickly, tried cutting down really really slowly. Every time I even slightly reduced the dose I went insane, feeling suicidal, not sleeping for days at a time, vomiting constantly,extreme rage,sweating,shaking,awful headaches,hallucinating (more than normal LOL)...the list goes on and on. I would get to about day 3 or 4 before I gave in and upped the dose again. After a couple of years of this I was so fed up I stopped cold turkey and just had to ride out the horrible withdrawals. It took about a week for me to stop vomiting and I think 10 days or two weeks before I felt pretty normal and fine. At first I mistook the withdrawals from coming off the drug as a sign that I should stay on it. Stopping taking it was seriously the best decision I could have made. I went on to try another drug after that which doesn't have the horrible side effects but it didn't work or help at all so I went back to Olanzapine which was a similar experience to the Seroquel but to a lesser degree. I went off that cold turkey as well and have now been drug free (and well!) for four months...woohoo! Please please please...discuss anything you do with your doctor. This has just been my experience and it wasn't a good one but that defintely doesn't mean it would be the same for all or even most people. I know people that have done really well on Seroquel and haven't had problems with major side effects at any stage. I will say that if you decide to come off it (after talking to your doctor) then you most probably will have withdrawals like you're experiencing now however much you try and wean yourself off it, it's something you just have to ride out and keep telling yourself it WILL end. Good to have good support round you that won't be pressuring you to start taking the medication again too :-)

Folly

Number of posts : 139
Location : Auckland
Registration date : 2008-10-21

Back to top Go down

Re: Seroquel

Post by kathchris on Sun May 16, 2010 8:12 pm

Thanks to those that have shared there story. I had abit of extra stress come up so decided to stay on just the 25 mg for a little while longer.In a months time it will have been 6 months.I have gone for a job interveiw and I should here back by this friday. Then afterwards I will try and wean of. I dont want to go back on antidepresants in that I dont think they work for me or certainly the drug they gave to me didnt work. The seroquel still makes me able to cope with the day to day living. My counsellor seems to think I am all honkey dory and am no longer needing of her which is kinda frustrating as I know there are other issues but dont think she really cares to much .

Thanks again.Having had a breakdown last year has made me more vunerable to things but has certainly opened my eyes to mental depression and the effects it has had.

Have a good day...over and out Smile

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Seroquel

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum